Children’s Motrin has been linked to a rare but serious disease called toxic epidermal necrosis, or TEN, a potentially life-threatening condition.
In one case, three-year-old Brianna Maya developed a chest rash a day after her mother gave her Children’s Motrin. Her doctor had instructed her to alternate Motrin, whose active ingredient is ibuprofen, with Tylenol, which uses acetaminophen.
Brianna’s symptoms got worse – the rash turned into severe blisters all over her body – and she was airlifted to a hospital. She was diagnosed with TEN and was hospitalized for a month. Brianna is now blind, has scarred lungs, and will never be able to have sex or deliver a child.
Brianna’s mother sued the maker of Motrin, and a Philadelphia jury found that the company had failed to warn users of the risk of TEN.
It appears that the label for prescription Motrin had contained a warning about TEN, but the warning wasn’t included on the over-the-counter version.
If you’ve experienced a personal injury or loss, call us at 864.233.7200 or 1.800.903.8101 for a free telephone consultation.